MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386813
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with wings bd multiguard¿ technology valve leaked blood during use.This complaint was created to capture the 4th of 4 related incidents.The following information was provided by the initial reporter: "these new catheters are extremely difficult to use.They do not thread after a blood flash has been seen.The failure rate with these catheters is high.The valve often leaks.When attempting to draw labs (especially on pediatric patients) the valve prevents this and results in a second invasive procedure on a child.This is a dramatically inferior product.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.

Brand Name
BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10269549
Report Number8041187-2020-00407
Device Sequence Number1072635
Product Code FOZ
UDI-Device Identifier00382903868131
UDI-Public00382903868131
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386813
Device Catalogue Number386813
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;